Contact Info

Primary Title: 
Email Contact: 
Voice Contact: 
(541) 737-5158
Fax Contact: 
(541) 737-0517
Kidd 282A
Office Hours: 

Winter 2017

  • Jan 9-Mar 17: M 3-4 and W 1-2 in Kidder 282A, F 3-4 in MLC (108 Kidder)
  • Finals Week Mar 20-24: TBD
  • You can contact me any time by email. If you need immediate advising assistance, please contact the advisors in the Math Department office or call 541-737-4686.


    Ph.D. in Mathematics, University of Oregon, 1987
    M.S. in Mathematics, University of Oregon, 1983
    A.B. in Mathematics, Dartmouth College, 1981


    Research Field: 
    Topological Group Theory
    Research Description: 

    Recent Papers:

    • Willam A. Bogley and Forrest W. Parker, Cyclically presented groups with length four positive relators, arXiv:1611.05496
    • W. A. Bogley and Gerald Williams, Coherence, subgroup separability, and metacyclic structures for a class of cyclically presented groups, J. Algebra, to appear. arXiv:1606.00216
    • W. A. Bogley and Gerald Williams, Efficient finite groups arising in the study of relative asphericity, Math. Z. (2016) 284:507–535. PDF arXiv:1607.01951
    • W. A. Bogley, On shift dynamics for cyclically presented groups, J. Algebra 418 (2014), 154-173. PDF arXiv:1312.5382

    Areas of interest and publication:

    1. Structure and shift dynamics for cyclically presented groups
    2. Asphericity of cell complexes and cohomology of groups
    3. Relative homotopy groups and equations over groups
    4. Actions on cell complexes and finiteness properties of groups
    5. Combinatorial geometry and algorithmic/decidability properties of groups
    6. Wild metric cell complexes and omega-group structures, in which certain infinite products can be formed subject to suitable generalizations of the associativity axiom.
    Research Group: